Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 1, 2009, 8:03 AM EST for Beaufort County, Colleton County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2009, 8:03 AM EST (13:03 UTC)
- Expired
- Mar 1, 2009, 8:45 AM EST
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 34 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 2:41 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 011303
SVRCHS
SCC013-029-011345-
/O.NEW.KCHS.SV.W.0013.090301T1303Z-090301T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
803 AM EST SUN MAR 1 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 845 AM EST
* AT 801 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DALE...OR ABOUT 10 MILES NORTH OF BEAUFORT...MOVING NORTHEAST AT 55
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GARDENS CORNER...DALE...
WHITE HALL...
GREEN POND...RITTER...
ASHEPOO...
JACKSONBORO...WALTERBORO...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3255 8084 3259 8082 3266 8087 3271 8083
3287 8092 3310 8096 3307 8091 3313 8090
3316 8085 3298 8041 3290 8039 3283 8039
3275 8044 3246 8069
TIME...MOT...LOC 1303Z 216DEG 49KT 3260 8071
$$2 follow-up statements
000
WWUS52 KCHS 011326
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
826 AM EST SUN MAR 1 2009
SCC013-029-011345-
/O.CON.KCHS.SV.W.0013.000000T0000Z-090301T1345Z/
COLLETON SC-BEAUFORT SC-
826 AM EST SUN MAR 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EST
FOR EXTREME NORTH CENTRAL BEAUFORT AND CENTRAL COLLETON COUNTIES...
AT 823 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEYLES...OR ABOUT 10 MILES SOUTHEAST OF WALTERBORO...
MOVING NORTHEAST AT 55 MPH.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3265 8085 3271 8083 3296 8094 3297 8093
3307 8066 3298 8041 3290 8039 3282 8041
3274 8058 3264 8085
TIME...MOT...LOC 1326Z 216DEG 49KT 3285 8049
$$000
WWUS52 KCHS 011342
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 AM EST SUN MAR 1 2009
SCC013-029-011350-
/O.EXP.KCHS.SV.W.0013.000000T0000Z-090301T1345Z/
COLLETON SC-BEAUFORT SC-
840 AM EST SUN MAR 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL BEAUFORT
AND CENTRAL COLLETON COUNTIES WILL EXPIRE AT 845 AM EST...
AT 836 AM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 AM EST.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3265 8085 3271 8083 3296 8094 3297 8093
3307 8066 3298 8041 3290 8039 3282 8041
3274 8058 3264 8085
TIME...MOT...LOC 1340Z 216DEG 49KT 3300 8036
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 6:50 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 1, 6:50 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
650 AM EST SUN MAR 1 2009
.SYNOPSIS...
COMPLEX LOW PRESSURE WILL IMPACT THE REGION THROUGH MON. HIGH
PRESSURE WILL BUILD IN TUE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST THINKING HAS CHANGED LITTLE SINCE 12 HRS AGO. POWERFUL
UPPER LOW IS HARD TO MISS ON WATER VAPOR IMAGERY BOTTOMING OUT
OVER MS/AL WITH STRONG DEFORMATION ON THE NW SIDE. POSITIVE
VORTICITY ADVECTION ON THE EASTERN SIDE HAS ALLOWED A SURFACE LOW
TO STRENGTHEN AS IT CROSSES THE CENTRAL SAVANNAH RIVER AREA. TIGHT
LOW-LEVEL BAROCLINIC ZONE WILL MAINTAIN STRONG OMEGA THROUGH EARLY
THIS AFTERNOON OVER MUCH OF THE AREA. ATLANTIC MOISTURE FEED WILL
KEEP LOW-LEVEL DEWPOINTS IN THE UPPER 50S TO AROUND 60.
CATEGORICAL POPS CONTINUE THROUGH EARLY AFTERNOON WITH POTENTIAL
FOR SEVERE WEATHER THROUGH MID-MORNING.
THIS AFTERNOON...SURFACE TEMPERATURES SHOULD FALL ACROSS THE
REGION AS STRONG COLD ADVECTION GETS UNDERWAY. MEANWHILE...
GUIDANCE SUGGESTS THAT DEEP WRAP AROUND MOISTURE WILL ROTATE
THROUGH INLAND COUNTIES DURING THE 18Z-00Z TIME FRAME. TRADITIONAL
THICKNESS FORECASTS...INCLUDING 1000-850 MB THICKNESS...SUGGEST
THAT THE ENVIRONMENT WILL BECOME COLD ENOUGH FOR ALL SNOW MOST
AREAS DURING THE AFTERNOON. HOWEVER...GFS/NAM MODEL SOUNDINGS
SUGGEST THAT FREEZING LEVELS WILL REMAIN TOO HIGH...AT LEAST 2 KFT
AGL...TO SUPPORT ANY SNOW. ACROSS FAR INLAND SC/GA ZONES...THE
COMBINATION OF DEEP WRAP AROUND MOISTURE...COLD ADVECTION AND DEEP
LAYER ASCENT/DYNAMIC COOLING COULD SUPPORT SOME WET SNOW DURING
THE AFTERNOON...A POTENTIAL SUFFICIENT TO JUSTIFY A MENTION OF A
CHANCE OF SNOW...WITH LITTLE/NO ACCUMULATION...TO ACCOMPANY
CATEGORICAL POPS FOR RAIN SHOWERS DURING THE AFTERNOON. CONFIDENCE
IS STILL TOO LOW THAT MORE THAN HALF AN INCH WOULD ACCUMULATE DUE
TO SUCH WARM GROUND TEMPS...THUS NO WINTER HEADLINES ARE JUSTIFIED
AT THIS TIME.
LAKE WINDS...WE HAVE ISSUED A LAKE WIND ADVISORY FROM LATE THIS
AFTERNOON THROUGH MON. DANGEROUS CONDITIONS MAY BRIEFLY DEVELOP
IN THE WAKE OF THE SURFACE LOW TO THE N THIS EVENING. WAVES WILL
BUILD ALONG THE S-SE SIDE OF THE LAKE TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
PRIMARY
SURFACE LOW WILL BE OFF THE NC OUTER BANKS BY 00Z WITH WEAK
SECONDARY LOW POSSIBLY OVER BULLS BAY WHILE THE POTENT UPPER LOW
SHIFTS DIRECTLY ACROSS SOUTHERN SC. CONSIDERABLE WRAP-AROUND
MOISTURE ALONG A DEFORMATION AXIS SHOULD SUPPORT SOME
PRECIPITATION ACROSS THE WESTERN HALF OF THE AREA THROUGH ABOUT
10Z. SURFACE WET BULBS SHOULD DROP INTO THE LOWER 30S DURING THE
EARLY EVENING HOURS AND MODEL SOUNDINGS SHOW CRITICAL THICKNESSES
SUB-FREEZING DURING THE OVERNIGHT. THE POTENTIAL LIMITING FACTORS
FOR A DECENT SNOW EVENT ARE A LACK OF MOISTURE IN THE CRITICAL
DENDRITIC GROWTH ZONE AROUND -10C AND OVERALL LOW QPF EXPECTED.
BASED ON OUR LATEST QPF FORECAST AND AN APPROX 8 TO 1 SNOW TO
LIQUID RATIO...WE ARE THINKING AN INLAND TIER OF COUNTIES COULD
SEE UP TO HALF AN INCH OF SNOW ACCUMULATION BY LATE TONIGHT. THERE
IS ALWAYS A CHANCE THAT A BANDING FEATURE WILL SETUP AND ENHANCE
SNOW RATES ENOUGH TO ALLOW ISOLATED SPOTS TO PICK UP MORE THAN
THAT. AT THIS POINT...CONFIDENCE IN AN INCH OR MORE OF
ACCUMULATION IN ANY GIVEN LOCATION IS TOO LOW TO WARRANT ISSUANCE
OF ANY WINTER WEATHER ADVISORIES.
STRONG COLD...DRY ADVECTION ON MONDAY WILL SLOWLY CLEAR SKIES FROM
THE WEST AND KEEP HIGH TEMPS IN THE 40S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGH PRES WILL BE THE PREDOMINANT WX FEATURE THROUGH THE
REMAINDER OF THE WEEK AS IT SLOWLY MOVES E THROUGH THE SE STATES
AND SETTLES IN THE WRN ATLC. THERE LOOKS TO BE A FEW STREAKS OF
MOISTURE IN THE UPPER LEVELS TUE-WED THAT WILL MAKE FOR A MORE
PESSIMISTIC CLOUD COVER FCST BUT THE LACK OF DEEP MOISTURE AND
LIFTING MECHANISMS WILL MAKE FOR A DRY FCST THROUGHOUT. TEMPS WILL
GRADUALLY WARM BACK TO NEAR AND EVEN ABOVE NORMAL LEVELS BY THE
END OF THE WEEK.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A CONVOLUTED 24 HRS IN STORE FOR THE TERMINALS AS A HIGHLY
ANOMALOUS LOW PRESSURE SYSTEM SLOWLY MOVES THROUGH THE AREA. THE
PRIMARY HAZARD FOR THE NEXT 6 HRS WILL BE THUNDERSTORMS MOVING
THROUGH AHEAD OF THE SURFACE LOW. THE DAMAGING WIND THREAT NOW
APPEARS PRETTY LOW DUE TO SUCH A STABLE LAYER NEAR THE SURFACE.
THEREFORE EXPECT REDUCED VSBYS DURING THE TORRENTIAL RAINFALL AND
SCATTERED CLOUD-GROUND LIGHTNING IMPACTING GROUND OPERATIONS.
BEYOND 14Z THE TSTM CHANCES WILL DECREASE AS THE BEST INSTABILITY
SHIFTS OFFSHORE. HOWEVER SOME FAIRLY HEAVY RAIN SHOWERS WILL
CONTINUE THROUGH EARLY THIS AFTERNOON AT CHS WHILE SOME DRIER AIR
WILL SHUT OFF THE RAIN AT SAV BY LATE THIS MORNING. ONCE THE RAIN
TAPERS OFF...THE WIND WILL CRANK UP AS MUCH COLDER...DRIER AIR
RUSHES IN BEHIND THE LOW. IN ADDITION...LINGERING LOW-LEVEL
MOISTURE SHOULD MAINTAIN MVFR/IFR CEILINGS INTO THE AFTERNOON. WE
FEATURED MORE OPTIMISTIC CEILING FCST THAN THE NUMERICAL GUIDANCE
WITH THE ANTICIPATION THAT THE LOW-LEVELS WILL DRY OUT PRETTY
QUICKLY GIVEN THE MAGNITUDE OF THIS UPPER LOW. ALTHOUGH THERE IS A
SLIGHT CHANCE FOR LIGHT SNOW AT CHS TONIGHT...DID NOT INCLUDE AT
THIS TIME.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL.
&&
.MARINE...
THERE WERE MANY SIGNALS IN THE MODELS THAT SUGGEST A POTENT INITIAL
SURGE OF WIND WILL RACE OFF THE GEORGIA COAST LATER THIS MORNING.
THIS IS PORTRAYED BY THE SOUNDING PROFILE FROM THE WRF MODEL FOR
SSI JUST BEFORE NOON WITH 48 KT OF WIND AT 925 MB AND A DRYING LAYER
ASSOCIATED WITH THE DRY SLOT. WHAT HAPPENS AFTER FOR PORTIONS OF OUR
SOUTH CAROLINA WATERS IS STILL QUESTIONABLE CLOSER TO THE CHARLESTON
COUNTY COAST GIVEN THE ROCKING FORM OF THE SURFACE BOUNDARY. WE FELT
COMFORTABLE ISSUING GALE WARNING FOR ALL OUR WATERS FOR SURGING 30-35
KT OR GREATER AT SOME POINT DURING THIS COMPLEX CYCLOGENESIS AND
PASSAGE OF THE POWERFUL UPPER LEVEL DISTURBANCE.
IN THE CHARLESTON HARBOR...WE HAVE A SMALL CRAFT ADVISORY THROUGH
MON MORNING BUT WOULD NOT BE SURPRISED TO SEE SOME KIND OF GRAVITY
WAVE FEATURE OR LOCALIZED KINKING IN THE SURFACE PRES PATTERN CREATE
A BRIEF PERIOD OF GALE FORCE GUSTS.
WE BELIEVE WAVEWATCH IS A BIT TOO LOW AFTER TONIGHT INTO MON NIGHT
GIVEN THE STRONG THERMAL GRADIENTS. FLOW TRAJECTORIES FAVOR SEAS
BELOW 5-6 FT ADJACENT TO THE LAND/SEA INTERFACE WITH THIS EVENT...
BUT MARINERS SHOULD BE ALERT FOR THE POTENTIAL FOR AT LEAST ONE
DANGEROUS SURGE OF SW TO W WINDS BEHIND THE FINAL SQUALL LINE.
WE RAIN GALES UNTIL MID MORNING MON...THEY WILL PROBABLY COME DOWN
A LITTLE SOONER BUT GUSTY WINDS IN COLD AIR ADVECTION REGIME.
NO CHANGES TO A QUIETER MID TO LATE WEEK PATTERN AFTER SOME WEAK
TO MODERATE SURGES TUE MORNING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 10 AM EST THIS MORNING FOR GAZ116>119-
137>141.
SC...TORNADO WATCH UNTIL 10 AM EST THIS MORNING FOR SCZ043-047>051.
LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 5 PM EST MONDAY
FOR SCZ045.
MARINE...TORNADO WATCH UNTIL 10 AM EST THIS MORNING FOR AMZ330-350-352-
354.
GALE WARNING UNTIL 11 AM EST MONDAY FOR AMZ350-352-354-374.
SMALL CRAFT ADVISORY UNTIL 11 AM EST MONDAY FOR AMZ330.
&&
JRLHazardous weather outlook, Mar 1, 4:34 AM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 434 AM EST SUN MAR 1 2009 GAZ116>119-137>141-021200- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 434 AM EST SUN MAR 1 2009 ...TORNADO WATCH 44 IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-114-115-SCZ040-042-044-021200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON-DORCHESTER- 434 AM EST SUN MAR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WINTER WEATHER...A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL SWEEP OVER SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE THIS AFTERNOON THROUGH TONIGHT...EXITING TO THE NORTHEAST ON MONDAY. VERY COLD AIR ALOFT WILL MOVE OVER LINGERING PRECIPITATION AND SOME AREAS COULD SEE RAIN MIX WITH OR CHANGE TO SNOW THIS AFTERNOON OR TONIGHT. AT THIS TIME...THE POTENTIAL FOR ACCUMULATING SNOW IS RATHER LOW DUE TO UNCERTAINTIES REGARDING MOISTURE AND COLD AIR. HOWEVER...THE EXACT PATH OF THE STORM SYSTEM WILL DICTATE WHETHER ANY LOCATIONS RECEIVE ACCUMULATIONS. THE GREATEST CHANCE FOR LIGHT SNOWFALL ACCUMULATIONS WILL BE INTERIOR PORTIONS OF SOUTH CAROLINA AND GEORGIA. THIS INCLUDES AREAS ALONG AND WEST OF A LINE FROM METTER TO STATESBORO TO HAMPTON...RIDGEVILLE AND SAINT STEPHEN. STAY TUNED TO NOAA WEATHER RADIO OR WEATHER.GOV/CHS FOR THE LATEST INFORMATION ON THIS POTENTIAL WINTER WEATHER SCENARIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ043-047>051-021200- INLAND COLLETON-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER- 434 AM EST SUN MAR 1 2009 ...TORNADO WATCH 44 IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WINTER WEATHER...A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL SWEEP OVER SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE THIS AFTERNOON THROUGH TONIGHT...EXITING TO THE NORTHEAST ON MONDAY. VERY COLD AIR ALOFT WILL MOVE OVER LINGERING PRECIPITATION AND SOME AREAS COULD SEE RAIN MIX WITH OR CHANGE TO SNOW THIS AFTERNOON OR TONIGHT. AT THIS TIME...THE POTENTIAL FOR ACCUMULATING SNOW IS RATHER LOW DUE TO UNCERTAINTIES REGARDING MOISTURE AND COLD AIR. HOWEVER...THE EXACT PATH OF THE STORM SYSTEM WILL DICTATE WHETHER ANY LOCATIONS RECEIVE ACCUMULATIONS. THE GREATEST CHANCE FOR LIGHT SNOWFALL ACCUMULATIONS WILL BE INTERIOR PORTIONS OF SOUTH CAROLINA AND GEORGIA. THIS INCLUDES AREAS ALONG AND WEST OF A LINE FROM METTER TO STATESBORO TO HAMPTON...RIDGEVILLE AND SAINT STEPHEN. STAY TUNED TO NOAA WEATHER RADIO OR WEATHER.GOV/CHS FOR THE LATEST INFORMATION ON THIS POTENTIAL WINTER WEATHER SCENARIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-021200- BERKELEY- 434 AM EST SUN MAR 1 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EST MONDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. WINTER WEATHER...A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL SWEEP OVER SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE THIS AFTERNOON THROUGH TONIGHT...EXITING TO THE NORTHEAST ON MONDAY. VERY COLD AIR ALOFT WILL MOVE OVER LINGERING PRECIPITATION AND SOME AREAS COULD SEE RAIN MIX WITH OR CHANGE TO SNOW THIS AFTERNOON OR TONIGHT. AT THIS TIME...THE POTENTIAL FOR ACCUMULATING SNOW IS RATHER LOW DUE TO UNCERTAINTIES REGARDING MOISTURE AND COLD AIR. HOWEVER...THE EXACT PATH OF THE STORM SYSTEM WILL DICTATE WHETHER ANY LOCATIONS RECEIVE ACCUMULATIONS. THE GREATEST CHANCE FOR LIGHT SNOWFALL ACCUMULATIONS WILL BE INTERIOR PORTIONS OF SOUTH CAROLINA AND GEORGIA. THIS INCLUDES AREAS ALONG AND WEST OF A LINE FROM METTER TO STATESBORO TO HAMPTON...RIDGEVILLE AND SAINT STEPHEN. STAY TUNED TO NOAA WEATHER RADIO OR WEATHER.GOV/CHS FOR THE LATEST INFORMATION ON THIS POTENTIAL WINTER WEATHER SCENARIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ350-352-354-021200- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 434 AM EST SUN MAR 1 2009 ...GALE WARNING IN EFFECT UNTIL 11 AM EST MONDAY... ...TORNADO WATCH 44 IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-021200- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 434 AM EST SUN MAR 1 2009 ...GALE WARNING IN EFFECT UNTIL 11 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-021200- CHARLESTON HARBOR- 434 AM EST SUN MAR 1 2009 ...TORNADO WATCH 44 IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 1, 6:23 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 623 AM EST SUN MAR 1 2009 GAZ087-088-100-SCZ040-011215- ALLENDALE-BULLOCH-JENKINS-SCREVEN- 623 AM EST SUN MAR 1 2009 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE...SCREVEN...EASTERN JENKINS AND NORTH CENTRAL BULLOCH COUNTIES THROUGH 715 AM EST... AT 618 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR PARKERS...OR ABOUT 10 MILES NORTH OF MIDDLEGROUND...MOVING NORTHEAST AT 50 MPH. AREAS IN AND AROUND ALTMAN...CAPTOLO...DOVER...HILLTONIA... HOPEULIKIT...HUNTERS...MIDDLEGROUND...MILLEN...MILLHAVEN...ROCKY FORD...SCARBORO...SYLVANIA...WOODCLIFF...ALLENDALE...APPLETON... BARTON...FAIRFAX...MARTIN...MILLETT...SEIGLING...SYCAMORE AND ULMER WILL BE IMPACTED THROUGH 715 AM EST. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Mar 1, 6:37 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 637 AM EST SUN MAR 1 2009 SCZ043-049-050-011215- CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 637 AM EST SUN MAR 1 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHARLESTON AND SOUTHEASTERN COLLETON COUNTIES THROUGH 715 AM EST... AT 632 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR BENNETTS POINT... OR ABOUT 11 MILES NORTHWEST OF EDISTO BEACH...MOVING NORTHEAST AT 50 MPH. AREAS IN AND AROUND ADAMS RUN...BENNETTS POINT...HOLLYWOOD... JACKSONBORO...MEGGETT...RAVENEL AND YONGES ISLAND WILL BE IMPACTED THROUGH 715 AM EST. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Mar 1, 6:52 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 652 AM EST SUN MAR 1 2009 GAZ088-100-101-116-011215- BULLOCH-EFFINGHAM-INLAND BRYAN-SCREVEN- 652 AM EST SUN MAR 1 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BRYAN...SOUTHEASTERN SCREVEN...BULLOCH AND NORTHERN EFFINGHAM COUNTIES THROUGH 715 AM EST... AT 649 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR DENMARK...OR ABOUT 7 MILES WEST OF BAY...MOVING NORTHEAST AT 50 MPH. AREAS IN AND AROUND BAY...BROOKLET...CLYO...DENMARK...EGYPT...GEORGIA SOUTHERN...KILDARE...LEEFIELD...NEVILS...NEWINGTON...OLIVER... REGISTER...SHAWNEE...SPRINGFIELD...STATESBORO AND STILSON WILL BE IMPACTED THROUGH 715 AM EST. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Mar 1, 7:16 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 716 AM EST SUN MAR 1 2009 SCZ043>045-048>050-011315- BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 716 AM EST SUN MAR 1 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BEAUFORT...WEST CENTRAL CHARLESTON...SOUTHERN COLLETON...SOUTHEASTERN DORCHESTER AND SOUTHWESTERN BERKELEY COUNTIES THROUGH 815 AM EST... AT 712 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT HOLLY TO GARDENS CORNER...OR ALONG A LINE EXTENDING FROM GOOSE CREEK TO 10 MILES SOUTHEAST OF YEMASSEE...MOVING NORTHEAST AT 50 MPH. AREAS IN AND AROUND ADAMS RUN...ASHEPOO...CHARLESTON AIRPORT... COTTAGEVILLE...GARDENS CORNER...GOOSE CREEK...GREEN POND...HANAHAN... HENDERSONVILLE...JACKSONBORO...JEDBURG...KNIGHTSVILLE...LADSON... RAVENEL...SUMMERVILLE AND WHITE HALL WILL BE IMPACTED THROUGH 815 AM EST. FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. A TORNADO WATCH IS ALSO IN EFFECT FOR ALL AREAS EXCEPT DORCHESTER AND BERKELEY COUNTIES. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Mar 1, 7:25 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 AM EST SUN MAR 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL GOOSE CREEK 32.98N 80.03W
03/01/2009 E0.25 INCH BERKELEY SC TRAINED SPOTTER
PEA SIZE HAIL FELL FOR FIVE MINUTES IN CROWFIELD
PLANTATION. COVERED THE GROUND.
&&
JRLLocal storm report, Mar 1, 7:57 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
757 AM EST SUN MAR 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HEAVY RAIN SUMMERVILLE 33.02N 80.18W
03/01/2009 M1.70 INCH DORCHESTER SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.7 INCHES OF RAIN IN A HOURS
TIME ALONG WITH MINOR FLOODING.
&&
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:54 AM EST | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 66 min |
| Mar 1, 3:10 AM EST | Tornado Warning | CHS | Beaufort, Jasper | 38 min |
| Mar 1, 4:21 AM EST | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 39 min |
| Mar 1, 4:36 AM EST | Lake Wind Advisory | CHS | Berkeley | 34 hr |
| Mar 1, 7:01 AM EST | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 29 min |
| Mar 1, 7:27 AM EST | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 28 min |
| Mar 1, 7:30 AM EST | Severe Thunderstorm Warning | CHS | Allendale | 33 min |
| Mar 1, 7:57 AM EST | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 2 hr |
| Mar 1, 10:31 AM EST | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 44 min |
| Mar 1, 10:49 AM EST | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 116 min |
| Mar 1, 3:58 PM EST | Winter Weather Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 5 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.